Psycho-Babble Medication Thread 1024444

Shown: posts 1 to 8 of 8. This is the beginning of the thread.

 

severe celexa withdrawal

Posted by michelle67 on August 30, 2012, at 2:03:31

Hi, I'm hoping for some advice and support please. I took celexa for about nine years, most recently at 60mg daily. My psychiatrist recommended coming off it to try a new drug. she told me to reduce it over ten days and I did so. It's a week since the last dose and since then I find it hard to walk and have spent every day in bed. I am completely unbalanced and feel extremely nauseous and giddy when I try to walk, and so can only creep very, very slowly with my feet close together. My doc told me to go back on Celexa three days ago and I have had one dose of 20mg and two of 30mg since then. But I'm no better, I can't function or look after my kids. I've been to the GP to rule out other causes, and my psych says my reaction is 'excessive' but that it should improve. BUt when? I'm so scared that it's not going to get better. When I sit in bed I'm fine - I can work (I'm a writer) and feel almost normal, but as soon as I start to try to walk the sense of imbalance hits again. I don't know what to do. Can someone please help?

 

Re: severe celexa withdrawal

Posted by jono_in_adelaide on August 30, 2012, at 6:53:52

In reply to severe celexa withdrawal, posted by michelle67 on August 30, 2012, at 2:03:31

Stick with taking it for a while, your withdrawl was pretty rapid from such a high dose taken over such a long time.

Taking a benzo for a few days might help - ask your doctor

 

Re: severe celexa withdrawal michelle67

Posted by herpills on August 30, 2012, at 8:46:57

In reply to severe celexa withdrawal, posted by michelle67 on August 30, 2012, at 2:03:31

I'm sorry to hear you are having withdrawal symptoms. And it's too bad most doctors dismiss these symptoms when we report them. I think the taper is too fast especially for the dose you were taking. I tapered off 5mg of Lexapro for over two months and I still had severe withdrawals...

 

Re: severe celexa withdrawal

Posted by Phillipa on August 30, 2012, at 9:45:37

In reply to Re: severe celexa withdrawal michelle67, posted by herpills on August 30, 2012, at 8:46:57

Why would you doc wish you to go off a med that is working for you? I don't need to ask as one pdoc did it to me and since then none ever worked the same. Advise keep taking the celexa and let the doc find someone else to trial a new med. Is that the reason a new med trial his drug rep presented to him? You were doing fine on the celexa right? I'm so sorry this is happening to you. Phillipa

 

Re: severe celexa withdrawal michelle67

Posted by SLS on August 30, 2012, at 16:28:47

In reply to severe celexa withdrawal, posted by michelle67 on August 30, 2012, at 2:03:31

What is the new drug that your doctor wants you to start?

What is your diagnosis?

Why are you changing drugs?

If you are switching to another serotonin drug, it might make sense for you to begin taking it now. It might greatly reduce your withdrawal symptoms.


- Scott

 

Re: severe celexa withdrawal

Posted by jono_in_adelaide on August 30, 2012, at 19:01:28

In reply to Re: severe celexa withdrawal michelle67, posted by SLS on August 30, 2012, at 16:28:47

You're back taking the celexa, right? hopefully that should calm down your symptoms reasonable fast.

Call your doctor and ask if you can take a benzo (say ativan 1mg twice a day) for a week or so, to help get you back on track.

i agree with the others, it celexa was working, why change it?

If you do have to quit, i would withdraw a lot more slowly that your doc advised - from a dose of 60mg I would take 6 weeks, dropping 10mg per week or somthing like that.

 

Re: severe celexa withdrawal

Posted by michelle67 on August 30, 2012, at 19:32:35

In reply to Re: severe celexa withdrawal, posted by jono_in_adelaide on August 30, 2012, at 19:01:28

Thanks everyone.

I am taking the Celexa again - at 30mg. I went off it because it hadn't been working for me for some time. My doc is psychotherapist and doesn't like to manage drugs (the celexa was originally prescribed by a GP) so he suggested I get an additional psych to handle the meds. I did that. She suggested I switch to Cymbalta and gave me the reducing regime for celexa - which was obviously far too fast for my poor brain.

The dizziness is not any better today.

I have dysthymia, ptsd (abusive childhood) and anxiety. I have been seeing my psych for nine years. Initially twice a week, in recent years once a week.

I will ask about the benzo - thanks for the advice

 

Re: severe celexa withdrawal michelle67

Posted by SLS on August 31, 2012, at 0:05:17

In reply to Re: severe celexa withdrawal, posted by michelle67 on August 30, 2012, at 19:32:35

> I have dysthymia, ptsd (abusive childhood) and anxiety. I have been seeing my psych for nine years. Initially twice a week, in recent years once a week.

Prazosin (an old antihypertensive drug) can help with developmental PTSD and the comorbid depression that often accompanies it. It was originally given at night to treat nightmares and sleep disturbances. More recently, it was found that daytime administration also reduced depression and anxiety. I found it very helpful when added to antidepressants to treat depression. Prazosin readily enters the brain and blocks NE alpha-1a/b/d receptors. This is presumed to be the mechanism of action. The dosage range is very wide (3 - 18 mg/day), and one must titrate slowly so as not to go beyond the therapeutic window. It is best taken three times a day.

http://www.positivehumandevelopment.com/developmental-ptsd.html

http://www.ncbi.nlm.nih.gov/pubmed/22608629

- Scott


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.